Finding n-th Roots of a 2 x 2 Real Matrix Using De Moivre's Formula


ÖZDEMİR M.

ADVANCES IN APPLIED CLIFFORD ALGEBRAS, vol.29, no.1, 2019 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 29 Issue: 1
  • Publication Date: 2019
  • Doi Number: 10.1007/s00006-018-0919-y
  • Journal Name: ADVANCES IN APPLIED CLIFFORD ALGEBRAS
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Keywords: Hybrid Numbers, Roots of Matrices, De Moivre Formulas, NEWTON METHOD
  • Akdeniz University Affiliated: Yes

Abstract

In this study, we give a new method for finding n-th roots of a 2x2 real matrix with the help of hybrid numbers. We define argument and polar forms of a 2x2 matrix and express the De Moivre's formulas according to the type and character of the matrix.